A Bayesian analysis of the minimum AIC procedure

  • Hirotugu Akaike


By using a simple example a minimax type optimality of the minimum AIC procedure for the selection of models is demonstrated.


Posterior Distribution Multivariate Gaussian Distribution Entropy Maximization Principle Maximum Likeli Marginal Posterior Distribution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Akaike, H. (1973). Information theory and an extension of the maximum likelihood principle,2nd International Symposium of Information Theory, B. N. Petrov and F. Csaki, eds., Akademiai Kiado, Budapest, 267–281.Google Scholar
  2. [2]
    Akaike, H. (1974). A new look at the statistical model identification,IEEE Trans. Automat. Contr., AC-19, 716–723.MATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    Akaike, H. (1977). On entropy maximization principle,Applications of Statistics, P. R. Krishnaiah, ed., North-Holland, Amsterdam, 27–41.Google Scholar
  4. [4]
    Schwarz, G. (1976). Estimating the dimension of a model.Ann. Statist.,6, 461–464.Google Scholar

Copyright information

© Kluwer Academic Publishers 1978

Authors and Affiliations

  • Hirotugu Akaike

There are no affiliations available

Personalised recommendations